Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 1, 2018, 6:41 AM CST for Bolivar County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 6:41 AM CST (12:41 UTC)
- Expired
- Dec 1, 2018, 7:30 AM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
561
WUUS54 KJAN 011241
SVRJAN
MSC011-011330-
/O.NEW.KJAN.SV.W.0433.181201T1241Z-181201T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
641 AM CST SAT DEC 1 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Bolivar County in northwestern Mississippi...
* Until 730 AM CST.
* At 640 AM CST, a severe thunderstorm was located 7 miles east of
Trusten Holder WMA, or 10 miles north of Rosedale, moving northeast
at 70 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Deeson around 650 AM CST.
Other locations impacted by this severe thunderstorm include
Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 9066 3398 9096 3400 9098 3398 9100
3396 9100 3395 9105 3396 9109 3398 9108
3400 9102 3399 9101 3399 9100 3402 9099
3402 9090 3404 9089 3409 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 1240Z 238DEG 60KT 3401 9107
HAIL...1.25IN
WIND...60MPH
$$
192 follow-up statements
497
WWUS54 KJAN 011255
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
655 AM CST SAT DEC 1 2018
MSC011-011330-
/O.CON.KJAN.SV.W.0433.000000T0000Z-181201T1330Z/
Bolivar MS-
655 AM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHEASTERN BOLIVAR COUNTY...
At 655 AM CST, a severe thunderstorm was located near Deeson, or 12
miles southeast of White River National Wildlife Refuge, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Bolivar County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 9066 3398 9096 3400 9098 3398 9100
3396 9100 3398 9105 3400 9102 3399 9101
3399 9100 3402 9099 3402 9090 3404 9089
3409 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 1255Z 238DEG 55KT 3410 9089
HAIL...1.25IN
WIND...60MPH
$$
19608
WWUS54 KJAN 011325
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
725 AM CST SAT DEC 1 2018
MSC011-011335-
/O.EXP.KJAN.SV.W.0433.000000T0000Z-181201T1330Z/
Bolivar MS-
725 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOLIVAR COUNTY
WILL EXPIRE AT 730 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3412 9066 3398 9096 3400 9098 3398 9100
3396 9100 3398 9105 3400 9102 3399 9101
3399 9100 3402 9099 3402 9090 3404 9089
3409 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 1325Z 238DEG 60KT 3436 9039
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 5:54 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 1, 5:54 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 554 AM CST Sat Dec 1 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: In addition to scattered/numerous SHRA and isolated TSRA, stratus will be problematic through this morning and early afternoon. Ceilings are bouncing between IFR/MVFR category and expect this to continue with occasionally reduced visibility in rainfall. Drier air will move in behind the surface trough and bring VFR conditions across the entire area by late afternoon, continuing overnight. /EC/ && .DISCUSSION... Today through tonight... A conditional threat for severe weather will linger through this morning, mainly over central/eastern MS ahead of a trough axis/dry line approaching from the west. While the environment will feature more than sufficient total instability (ML CAPE > 1000 j/kg) and wind shear (effective SRH ~ 200 m2/s2), less than supportive boundary layer stability revealed in 06z JAN/LIX RAOBs and underachieving storm development are helping to mitigate the overall severe threat, and veering low level winds ahead of the sfc trough will further reduce any tornado threat. Behind the trough passage, expect dry conditions to return later today with mild Pacific-influenced air supporting temperatures getting well above climatic normal and into the low/mid 70s this afternoon. Under mostly clear or clearing skies, temperatures tonight will also be significantly above normal. /EC/ Sunday through next Friday... Southwest flow aloft and at the surface will prevail across the region on Sunday. With a cold front approaching from the west late in the day, above normal warmth will persist across the forecast area out ahead of it. Therefore, under mostly sunny skies highs Sunday afternoon will range from the low to upper 70s. The front will gradually shift east through the CWA Sunday night into early Monday morning, with an increase in clouds expected during this time. For the most part, not much deep moisture will exist across the area ahead it. The only exception being across Southeast Mississippi, where some small rain chances will exist after midnight and into the early morning hours Monday. Behind the front, winds will become northwesterly and noticeably cooler drier air will begin advecting into the CWA. Look for lows Monday morning to bottom out from the lower 40s to lower 50s. High pressure at the surface and continued flow with a northerly component at both the surface and aloft, will persist across the region through at least mid-week. This will keep conditions across the forecast area cool and closer to normal. It'll also keep the weather quiet over us through at least Thursday. Currently, conditions will begin to warm and moisten a bit Thursday into Friday, as high pressure shifts east of the forecast area. An upper level trough swinging east out of the Four Corners Region into the central and southern plains Friday into Friday night, will result in a surface low developing across Central Texas Friday. Increasing isentropic upglide over the area early Friday morning will result in increasing clouds, in addition to some patchy light rain over mainly western portions of the CWA early Friday. Rain chances will really begin increasing from west to east across the CWA late Friday afternoon through Friday night as the aforementioned surface low tracks east from Central Texas towards the north central gulf coast. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 50 75 48 / 62 2 0 6 Meridian 76 50 74 48 / 78 11 0 11 Vicksburg 77 50 74 46 / 44 0 0 3 Hattiesburg 77 51 77 52 / 74 11 4 26 Natchez 77 51 75 48 / 51 0 0 8 Greenville 74 50 70 43 / 49 0 0 1 Greenwood 76 51 71 45 / 55 1 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Dec 1, 5:34 AM CST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 534 AM CST Sat Dec 1 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059-060-021145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams- 534 AM CST Sat Dec 1 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ028>030-032-037-048-061-021145- Montgomery-Webster-Clay-Choctaw-Attala-Hinds-Franklin MS- 534 AM CST Sat Dec 1 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This morning A few severe storms capable of producing damaging wind gusts and hail will continue to be possible this morning. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ031-033-038-039-043>046-049>052-054>058-062>066-072>074-021145- Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 534 AM CST Sat Dec 1 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This morning Severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, will continue to be possible this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 1, 12:43 AM CST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 AM CST SAT DEC 1 2018
MSZ055-063-064-010730-
Lawrence MS-Jefferson Davis MS-Simpson MS-
1243 AM CST SAT DEC 1 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SIMPSON...NORTHEASTERN
LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 130 AM
CST...
At 1243 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Pinola to near Hebron. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Mendenhall around 1255 AM CST.
Martinville around 105 AM CST.
Magee and Sanatorium around 110 AM CST.
Other locations impacted by these storms include New Hebron and D'Lo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3165 9006 3191 9000 3204 8988 3205 8988
3205 8966 3201 8965 3195 8965 3183 8966
3178 8974 3176 8976 3169 8984
TIME...MOT...LOC 0643Z 232DEG 30KT 3188 8997 3175 8999
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:14 AM CST | Special Weather Statement | JAN | Simpson | 31 min |
| Dec 1, 12:43 AM CST | Special Weather Statement | JAN | Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.